Arkansas, 2015Flash Flood and Damaging Winds in Arkansas, July 14 to 15, 2015
July 14 to 15, 2015 · NWS LZK · 5 events in 4 counties and zones
Severe thunderstorms caused wind damage and flash flooding in portions of north and central Arkansas on the 14th and 15th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms caused wind damage and flash flooding in portions of north and central Arkansas on the 14th and 15th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 14, 4:58 AM CST, 7 hours 50 minutes earlier.
Area forecast discussion, Jul 14, 4:58 AM CST, 7 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
558 AM CDT TUE JUL 14 2015
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. HRRR HAS SHOWED
GREAT CONTINUITY WITH CONTINUING TO DEVELOP SHOWERS AND
THUNDERSTORMS OVER NORTH CENTRAL ARKANSAS AROUND 21Z. THERE IS SOME
CONCERN THAT THE SHOWERS MAY NOT MAKE MUCH PROGRESS TO THE
SOUTH...HOWEVER DID INCLUDE VCTS AS FAR SOUTH AS
KLIT/KHOT/KADF...MAINLY AFTER 00Z
&&
.PREV DISCUSSION... /ISSUED 317 AM CDT TUE JUL 14 2015/
SHORT TERM...TODAY THROUGH FRIDAY NIGHT
UPPER LEVEL HIGH PRESSURE WILL CONTINUE TO DOMINATE IN THE SHORT
TERM. VERY FEW CHANGES ARE EXPECTED TODAY WITH HIGHS ONCE AGAIN
IN THE MID TO UPPER 90S FOR MOST AREAS WITH HEAT INDICES AT OR
EXCEEDING 105 DEGREES. WILL CONTINUE THE HEAT ADVISORY THROUGH 7
PM THIS EVENING.
MODELS REMAIN IN GOOD AGREEMENT WEAKENING THE UPPER RIDGE JUST A
BIT FOR TONIGHT THROUGH WEDNESDAY NIGHT. NORTHWEST FLOW ON THE
EASTERN PERIPHERY OF THE RIDGE WILL ALLOW SEVERAL WEAK SHORTWAVES
TO ROTATE THROUGH BRINGING SMALL CHANCES OF CONVECTION TO MAINLY
THE NORTHEAST COUNTIES. RIDGE EXPANDS ONCE AGAIN ON THURSDAY WITH
PRECIPITATION ONCE AGAIN SHUTTING OFF.
WITH TEMPERATURES JUST A TOUCH COOLER WEDNESDAY WITH INCREASED
CLOUD COVER AND A FEW SHOWERS AROUND...AREA WILL LIKELY NOT REACH
HEAT ADVISORY CRITERIA. HOWEVER...IT LOOKS LIKE CRITERIA WILL BE
MET ONCE AGAIN LATER IN THE WEEK AS RIDGE GETS REESTABLISHED.
MOS GUIDANCE HAS BEEN RUNNING A TOUCH WARMER THAN ACTUAL TEMPS AND
WILL SHAVE A DEGREE OR TWO OFF THE NUMBERS PROVIDED.
LONG TERM...SATURDAY THROUGH MONDAY NIGHT
UPPER LEVEL RIDGE OF HIGH PRESSURE IS CENTERED OVER ARKANSAS TO
BEGIN THE LONG TERM WITH HIGH TEMPERATURES RANGING FROM THE LOWER
TO UPPER 90S. BY MONDAY...THE UPPER LEVEL RIDGE WILL RETROGRADE TO
THE WEST ALLOWING A FRONT TO APPROACH THE STATE FROM THE NORTH.
THE MODELS BEGIN TO DIVERGE A BIT ON THE EXACT TIMING AND
PLACEMENT OF THE FRONT WITH THE ECMWF MUCH MORE PROGRESSIVE. WHILE
THE 00Z RUNS OF THE GFS AND ECMWF DID COME SLIGHTLY MORE IN LINE
THAN THE 12Z RUNS...THERE IS STILL ENOUGH UNCERTAINTY TO NOT YET
INCLUDE SLIGHT CHANCE POPS LATE MONDAY NIGHT
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 96 77 94 74 / 10 20 20 20
CAMDEN AR 98 73 95 72 / 0 0 0 10
HARRISON AR 93 74 92 73 / 10 20 20 10
HOT SPRINGS AR 97 75 95 74 / 0 0 10 10
LITTLE ROCK AR 98 77 96 76 / 10 10 10 10
MONTICELLO AR 97 76 95 75 / 0 0 10 10
MOUNT IDA AR 95 74 94 73 / 0 0 0 10
MOUNTAIN HOME AR 93 74 93 72 / 10 20 20 20
NEWPORT AR 98 77 94 74 / 10 20 20 20
PINE BLUFF AR 97 75 95 74 / 0 0 10 10
RUSSELLVILLE AR 98 76 95 75 / 10 10 10 10
SEARCY AR 96 74 95 74 / 10 10 20 10
STUTTGART AR 98 77 95 76 / 10 10 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.
&&
AVIATION...65
Hazardous weather outlook, Jul 14, 3:44 AM CST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
444 AM CDT TUE JUL 14 2015
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-150945-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
444 AM CDT TUE JUL 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
HOT AND HUMID CONDITIONS WILL PERSIST AGAIN ON TUESDAY WITH A HEAT
ADVISORY IN EFFECT FOR THE ENTIRE STATE...WITH HEAT INDEX VALUES
EXCEEDING 105 DEGREES. IN ADDITION TO THE HEAT...SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST ARKANSAS WITH AN
ISOLATED STRONG TO SEVERE STORM POSSIBLE...WITH HAIL AND DAMAGING
WINDS THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
TEMPERATURES WILL STAY HOT WEDNESDAY THROUGH SUNDAY WITH
AFTERNOON HIGH TEMPERATURES FORECAST TO REMAIN IN THE MID TO UPPER
90S EACH DAY. HEAT INDEX VALUES WILL ROUTINELY TOP TRIPLE
DIGITS...ADDITIONAL HEAT ADVISORIES MAY BE NECESSARY. ISOLATED
STORMS MAY BE SEEN ON WEDNESDAY OVER THE NORTHERN HALF OF THE
STATE...BUT COVERAGE IS EXPECTED TO REMAIN LOW.
.SPOTTER INFORMATION STATEMENT...
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
Thunderstorm Wind, Fulton
- When
- July 14, 12:48 PM CST
- Where
- Fulton County, 3.4 mi WNW of Mammoth Spg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- COOP Observer
- Coordinates
- 36.490, -91.540
A tree fell across three cars in the Mammoth Spring State Park area.
Thunderstorm Wind, White
- When
- July 15, 1:50 PM CST
- Where
- White County, 0.57 mi E of Beebe
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.070, -91.890
Trees and powerlines were blown down in Beebe.
Thunderstorm Wind, Baxter
- When
- July 15, 4:24 PM CST
- Where
- Baxter County, 2.35 mi NNW of Mountain Home
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.360, -92.400
Trees were blown down between Mountain Home and Midway.
Thunderstorm Wind, Baxter
- When
- July 15, 4:26 PM CST
- Where
- Baxter County, 1.11 mi W of Norfork Lake North
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.370, -92.290
Trees were blown down between Mountain Home and Henderson.
Flash Flood, Newton
- When
- July 15, 6:30 PM CST to 9:00 PM CST
- Where
- Newton County, 1.78 mi E of Western Grove to 1.34 mi NNE of Western Grove
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 36.102, -92.918
Heavy rain of 2 to 3 inches fell in less than one hour and caused flash flooding in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 14 to 15, 20153 deaths · 1 event
- Tornado and Flash Flooding in Kentucky, July 14 to 15, 20154 injured · $90,000 · EF1 · 113 events
- Tornadoes and Hail in Alabama, July 14, 20151 death · EF1 · 25 events
- Tornadoes and Hail in Tennessee, July 14, 2015$500,000 · EF1 · 66 events
- Flash Flooding in New York, July 14, 2015$4.2 million · 11 events
- Hail and Damaging Winds in Missouri, July 14 to 15, 2015$181,000 · 1 in hail · 38 events
- Flash Flooding and Hail in Ohio, July 14, 2015$557,000 · 1 in hail · 13 events
- Hail in Nebraska, July 14, 2015$825,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Ohio, July 14, 2015$89,000 · 1 in hail · 48 events
- Flash Flooding in New York, July 14, 2015$575,000 · 5 events
- Flash Flooding in New York, July 14, 2015$550,000 · 3 events
- Tornado and Flash Flooding in Tennessee, July 14, 2015$1,000 · EF1 · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592318, 592319, 596438, 596439, 592316.